Alert archive / Indiana / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 9, 1999, 12:56 AM EST for Cass County, Miami County, Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 1999, 12:56 AM EST (05:56 UTC)
- Expired
- Apr 9, 1999, 1:45 AM EST
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Cass County, IN, Miami County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 1:15 AM EST | Thunderstorm Wind | Bennetts Switch, IN | Trees and power lines were blown down due to a small downburst that hit the south central part of thecounty. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 11:30 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 090555 SVRFWA INC017-103-090645- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1256 AM EST FRI APR 9 1999 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN NORTH CENTRAL INDIANA MIAMI COUNTY IN NORTH CENTRAL INDIANA * UNTIL 145 AM EST * AT 1253 AM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF LOGANSPORT OR 12 MILES SOUTH OF GEORGETOWN... MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... GEORGETOWN LOGANSPORT ROYAL CENTER MEXICO DENVER PERU SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:58 PM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 8, 7:58 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 758 PM EST THU APR 8 1999 PRIMARY CONCERN THIS EVENING IS SVR POTENTIAL. 00Z SFC ANALYSIS INDICATED WRMFNT EXTENIDNG FM W CNTRL IL TO SRN SXNS OF CWA. SFC DWPTS WERE IN THE 40S TO THE N OF FNT...BUT IN THE 60S TO THE S. KIND/KIWX RADAR LOOPS INDICATED JUST SHRA OVR LWR MI AND IN...BUT KLOT LOOP DID INDICATE SCT TRW...SOME OF WHICH HAVE PRODUCED SRV WX THIS EVENING. BASED ON ETA...WHICH LOOKED TO HAVE BEST HANDLE ON SFC FEATURES...WRMFNT WL LIFT TO THE NRN TIER OF IN/OH COUNTIES BY 12Z. WITH FRONT LIFTING N...AIRMASS WL DESTABILIZE SOMEWHAT AS LOW LVL MOISTURE ADVECTS INTO RGN. 18Z ETA RUN INDICATES CAPES TO AROUND 500 AND LI VALUES TO MINUS 2. THOUGH INSTABILITIY WL BE MARGINAL...GOOD VEERING PROFILES WITH HELICITY VALUES OVR 500 AND SHEAR VALUES NEAR 50 M/S...IN COMBINATION WITH GOOL LOW LVL FORCING DUE TO 50 KT 850 MB JET PUNCING INTO RGN...SRV POTENTIAL WL CONT. COUPLED 200 MB JET WL ALSO PRODOCE GOOD DIVERGENCE ALOFT. ALL SAID...WL UPDATE MI AND IN ZONES TO JUST REMOVE EVENING WORDING. WL KEEP MENTION OF SVR STORMS FOR NRN IN. REGARDING SVR WX TIMING... BEST POTENTIAL WOULD BE FROM MINIGHT ON FOR CWA. .IWX...NONE BARJENBRUCH
In the hours before
Special weather statement, Apr 8, 11:25 PM EST, 1 hour 31 minutes before
INZ020-022>027-032>034-090900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1125 PM EST THU APR 8 1999 A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF NORTHERN INDIANA UNTIL 4 AM EST. THE WATCH INCLUDES THE FOLLOWING INDIANA COUNTIES... WHITE...CASS...MIAMI...WABASH...GRANT...HUNTINGTON...WELLS... BLACKFORD...ADAMS AND JAY. SOME CITIES INCLUDED IN THE WATCH AREA ARE LOGANSPORT...WABASH... MARION...HUNTINGTON...PERU AND BLUFFTON. STAY TUNED TO NOAA WEATHER RADIO...CABLE TELEVISION OR LOCAL RADIO AND TELEVISION FOR THE LATEST SEVERE WEATHER INFORMATION. BARJENBRUCH
Special weather statement, Apr 8, 11:25 PM EST, 1 hour 31 minutes before
INZ020-022>027-032>034-090900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1125 PM EST THU APR 8 1999 A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF NORTHERN INDIANA UNTIL 4 AM EST. THE WATCH INCLUDES THE FOLLOWING INDIANA COUNTIES... WHITE...CASS...MIAMI...WABASH...GRANT...HUNTINGTON...WELLS... BLACKFORD...ADAMS AND JAY. SOME CITIES INCLUDED IN THE WATCH AREA ARE LOGANSPORT...WABASH... MARION...HUNTINGTON...PERU AND BLUFFTON. STAY TUNED TO NOAA WEATHER RADIO...CABLE TELEVISION OR LOCAL RADIO AND TELEVISION FOR THE LATEST SEVERE WEATHER INFORMATION. BARJENBRUCH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:01 AM EST | Severe Thunderstorm Warning | IWX | Allen | 49 min |
| Apr 9, 8:59 AM EST | Severe Thunderstorm Warning | IWX | Jay | 31 min |
| Apr 9, 9:12 AM EST | Severe Thunderstorm Warning | IWX | Adams | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.